Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 52, NWS Memphis, TN

March 26, 20114 counties in Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Mar 26, 2011, 8:24 PM CDT for 4 counties in Mississippi. It was in force for 35 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 26, 2011, 8:24 PM CDT (01:24 UTC)
Expired
Mar 26, 2011, 8:59 PM CDT
In force
35 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Lafayette County, MS, Lee County, MS, Pontotoc County, MS, Union County, MS

The radar

The Columbus AFB radar (KGWX), 86 km from the middle of the area, began a volume at 01:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 26, 8:25 PM CDTHAIL 1Thaxton, MSQUARTER SIZED HAIL IN THAXTON
Mar 26, 8:28 PM CDTHAIL 0.52 N Tupelo, MS1/2 INCH HAIL COVERED GROUND ALONG THE NATCHEZ TRACE PARKWAY MILE MARKER 278 IN NORTHERN LEE COUNTY
Mar 26, 8:28 PM CDTHAIL 1Thaxton, MSQUARTER SIZED HAIL IN THAXTON
Mar 26, 8:50 PM CDTHAIL 1Saltillo, MSQUARTER SIZED HAIL IN SALTILLO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 26, 3:27 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 1.4 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2011-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2011-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -45 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
439 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
-45 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

238 
WUUS54 KMEG 270124
SVRMEG
MSC071-081-115-145-270215-
/O.NEW.KMEG.SV.W.0052.110327T0124Z-110327T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
824 PM CDT SAT MAR 26 2011

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN LEE COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHEASTERN UNION COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHEASTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...

* UNTIL 915 PM CDT

* AT 824 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
  THUNDERSTORM PRODUCING HALF DOLLAR SIZE HAIL.  THIS STORM WAS
  LOCATED 6 MILES SOUTHEAST OF DENMARK...OR 16 MILES SOUTHEAST OF
  OXFORD...AND MOVING EAST AT 60 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BLAIR...
  DENMARK...ECRU...FURRS...NEW HARMONY...PONTOTOC...RANDOLPH...
  SALTILLO...TUPELO AND TRACE STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.

&&

LAT...LON 3432 8940 3453 8873 3424 8865 3416 8928
      3417 8933
TIME...MOT...LOC 0124Z 252DEG 53KT 3426 8924

$$
BORGHOFF
3 follow-up statements
742 
WWUS54 KMEG 270138
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
838 PM CDT SAT MAR 26 2011

MSC071-081-115-145-270215-
/O.CON.KMEG.SV.W.0052.000000T0000Z-110327T0215Z/
UNION MS-LAFAYETTE MS-LEE MS-PONTOTOC MS-
838 PM CDT SAT MAR 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR NORTHERN PONTOTOC...NORTHWESTERN LEE...SOUTHEASTERN LAFAYETTE AND
SOUTHEASTERN UNION COUNTIES...

AT 838 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A 
SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING 
WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR ECRU...OR 6 
MILES NORTH OF PONTOTOC...MOVING NORTHEAST AT 65 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BLAIR...BLUE
SPRINGS...ECRU...ENDVILLE...FURRS...NEW HARMONY...PONTOTOC...
RANDOLPH...SALTILLO...SHERMAN...THAXTON...TOCCOPOLA...TUPELO AND
DELAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.

&&

LAT...LON 3417 8933 3423 8936 3428 8937 3432 8925
      3440 8914 3453 8873 3424 8865 3424 8866
      3416 8925
TIME...MOT...LOC 0138Z 247DEG 58KT 3435 8898

$$
BORGHOFF
082 
WWUS54 KMEG 270148
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
848 PM CDT SAT MAR 26 2011

MSC071-270158-
/O.CAN.KMEG.SV.W.0052.000000T0000Z-110327T0215Z/
LAFAYETTE MS-
848 PM CDT SAT MAR 26 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LAFAYETTE COUNTY
IS CANCELLED...

AT 848 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

LAT...LON 3424 8891 3441 8903 3453 8873 3424 8865
TIME...MOT...LOC 0148Z 248DEG 54KT 3440 8882

$$

MSC081-115-145-270215-
/O.CON.KMEG.SV.W.0052.000000T0000Z-110327T0215Z/
UNION MS-LEE MS-PONTOTOC MS-
848 PM CDT SAT MAR 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR NORTHEASTERN PONTOTOC...NORTHWESTERN LEE AND SOUTHEASTERN UNION
COUNTIES...

AT 848 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED NEAR BLUE SPRINGS...OR 8 MILES NORTH OF TRACE STATE
PARK...MOVING EAST AT 60 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BLAIR...BLUE
SPRINGS...ENDVILLE...NEW HARMONY...SALTILLO...SHERMAN...TUPELO...
WALLERVILLE...REESE...FAIRFIELD...ELLISTOWN...BRANYAN...ALPINE AND
JERICHO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.

&&

LAT...LON 3424 8891 3441 8903 3453 8873 3424 8865
TIME...MOT...LOC 0148Z 248DEG 54KT 3440 8882

$$
BORGHOFF
006 
WWUS54 KMEG 270159
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
859 PM CDT SAT MAR 26 2011

MSC081-115-145-270209-
/O.CAN.KMEG.SV.W.0052.000000T0000Z-110327T0215Z/
UNION MS-LEE MS-PONTOTOC MS-
859 PM CDT SAT MAR 26 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PONTOTOC...
NORTHWESTERN LEE AND SOUTHEASTERN UNION COUNTIES IS CANCELLED...

AT 859 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

LAT...LON 3424 8891 3441 8903 3453 8873 3424 8865
TIME...MOT...LOC 0159Z 248DEG 54KT 3446 8863

$$
BORGHOFF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 6:34 PM CDT, 1 hour 50 minutes earlier.

Area forecast discussion, Mar 26, 6:34 PM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
634 PM CDT SAT MAR 26 2011

.UPDATE...
UPDATED FOR AVIATION.

&&

.PREV DISCUSSION... /ISSUED 424 PM CDT SAT MAR 26 2011/

DISCUSSION...20Z SURFACE ANALYSIS PLACES A SURFACE LOW NEAR THE
ARKLATEX WITH A WARM FRONT EXTENDING EAST NORTHEAST FROM THE
SURFACE LOW ACROSS SOUTHERN ARKANSAS AND THROUGH COFFEEVILLE AND
AMORY MISSISSIPPI. AS OF 4 PM CDT...A LARGE TEMPERATURE GRADIENT
EXISTS ACROSS THE MID SOUTH WITH TEMPERATURES REMAINING NEARLY
STEADY IN THE LOWER 40S NEAR THE MISSOURI/KENTUCKY BORDER AND
UPPER 70S TO LOWER 80S SOUTH OF THE SURFACE BOUNDARY TOWARDS
CENTRAL MISSISSIPPI. SEVERE THUNDERSTORM POTENTIAL THIS EVENING
AND PRECIPITATION TRENDS THROUGHOUT THE REMAINDER OF THE FORECAST
ARE THE PREDOMINANT CHALLENGES IN THIS AFTERNOON/S FORECAST
PACKAGE.

SHORT TERM...(TONIGHT THROUGH MONDAY NIGHT)...WSR-88D RADAR
TRENDS OVER THE PAST FEW HOURS HAVE SHOWN SHOWERS AND
THUNDERSTORMS OCCURRING MAINLY NORTH OF THE SURFACE BOUNDARY.
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE NEXT
COUPLE OF HOURS ACROSS PORTIONS OF NORTHERN AND CENTRAL
MISSISSIPPI AS A SUBTLE SHORTWAVE TROUGH EMBEDDED WITHIN NEARLY
ZONAL FLOW ALOFT COMBINES WITH A VERY UNSTABLE ATMOSPHERE IN PLACE
ACROSS NORTH AND CENTRAL MISSISSIPPI. ALONG THE FRONT CONVECTIVE
INDICIES YIELD SURFACE BASED CAPE VALUES AROUND 2000 J/KG AND LI/S
BETWEEN -4 TO -5. 0-1 KM STORM RELATIVE HELICITIES AROUND 300
M2/S2 AND 0-6 KM BULK SHEAR VALUES BETWEEN 60-70 KTS SUGGEST
POTENTIAL FOR LARGE HAIL...DAMAGING WINDS AND TORNADOES ARE
POSSIBLE ALONG THIS BOUNDARY. CONSEQUENTLY...AREAS ALONG AND
SOUTH OF A LINE FROM CHARLESTON MISSISSIPPI TO FULTON MISSISSIPPI
ARE UNDER A TORNADO WATCH UNTIL 10 PM THIS EVENING.

SHOWERS AND THUNDERSTORMS WILL GRADUALLY COME TO AN END LATER
TONIGHT AS THE SURFACE LOW MOVES EAST OF THE REGION. THIS WILL
RESULT IN WEAK HIGH PRESSURE RETURNING FOR SUNDAY. SIGNIFICANT
CHANCES WERE NEEDED TO THE FORECAST FOR SUNDAY NIGHT AS THE
WRF/GFS/ECMWF MODELS ALL SHOW A DECENT SHORTWAVE TROUGH MOVING
THROUGH THE MIDDLE AND LOWER MISSISSIPPI VALLEYS SUNDAY NIGHT. AS
A RESULT...RAISED POPS SIGNIFICANTLY UP TO LIKELY BASED ON THESE
LATEST MODEL TRENDS. ALSO...SOME ELEVATED INSTABILITY WILL BE
PRESENT SUNDAY NIGHT ACROSS PORTIONS OF NORTH MISSISSIPPI TO
PRODUCE SOME ELEVATED THUNDERSTORMS. FOR NOW ONLY ADDED A SLIGHT
MENTION OF THUNDERSTORMS TO NORTH MISSISSIPPI SUNDAY NIGHT.

LONG TERM...(TUESDAY THROUGH SATURDAY)...ECMWF/GFS MODELS
CONTINUE TO SHOW ANOTHER COLD FRONT MOVING THROUGH THE LOWER
MISSISSIPPI VALLEY TUESDAY AND TUESDAY NIGHT. THIS WILL BRING
ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS BACK TO THE MID SOUTH.
HOWEVER...SIGNIFICANT DISAGREEMENT RETURNS TO THE FORECAST FOR THE
REMAINDER OF THE PERIOD AS MODELS BEGIN TO HAVE TROUBLE RESOLVING
A DEEP UPPER LEVEL TROUGH MOVING THROUGH THE EASTERN UNITED
STATES. INTERESTINGLY ENOUGH...THE 12Z GFS DEVELOPS A DEEP UPPER
LEVEL LOW OVER THE SOUTHERN PLAINS/LOWER MISSISSIPPI
VALLEY/NORTHERN GULF OF MEXICO. THIS SOLUTION IS THE EXTREME
OUTLIER AND WAS NOT USED IN THIS AFTERNOON/S LONG TERM FORECAST.
FOR THE TIME BEING...LOWERED POPS SLIGHTLY BEYOND WEDNESDAY BUT
DID NOT MAKE LARGE CHANGES TO MAINTAIN SOME CONTINUITY UNTIL
MODELS COME INTO BETTER AGREEMENT.

CJC

&&

.AVIATION...
00Z TAFS

SURFACE WARM FRONT WAS LOCATED AROUND 40NM SOUTH OF TUP AT 2330Z.
MAIN CONCERN IS AN EAST/WEST LINE OF TSRA OVER NORTH MS THAT WILL
GRADUALLY DROP INTO THE TUP AREA AFTER AROUND 02Z. FOR THE REMAINDER
OF THE MIDSOUTH TAF SITES... INCLUDING MEM... MAIN CONCERN IS POST
COLD FRONTAL IFR/MVFR CLOUDS. SATELLITE SHOWED SOME ENHANCEMENT
OVER AR MOVING EAST...ASSOCIATED WITH SHOWERS. THUNDER POTENTIAL
WITH THIS ELEVATED BAND NOT SUFFICIENT TO PUT TS IN THE MEM
SCHEDULED TAF.

ONCE THE CONVECTIVE LINE LEAVES NORTHEAST MS AFTER MIDNIGHT...
EXPECT POST FRONTAL IFR STRATUS AND NORTH/NORTHEAST WINDS TO
PREVAIL AREAWIDE.

PWB

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  40  53  39  60 /  50  10  60  10
MKL  37  52  35  57 /  60  10  60  10
JBR  37  49  36  54 /  50  10  60  10
TUP  48  59  42  66 /  70  10  60  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Mar 26, 8:13 PM CDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
813 PM CDT SAT MAR 26 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-271100-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
813 PM CDT SAT MAR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS SOUTH AND EAST OF A
LINE FROM IUKA MISSISSIPPI TO CHARLESTON MISSISSIPPI. THE TIME OF
GREATEST THREAT FOR SEVERE THUNDERSTORMS IS THROUGH MIDNIGHT. LARGE
HAIL IS THE MAIN THREAT FOR ANY THUNDERSTORM THAT BECOMES SEVERE.
LOCALIZED FLASH FLOODING FROM THUNDERSTORMS IS ALSO POSSIBLE.

RIVER FLOODING WILL CONTINUE ALONG THE MISSISSIPPI RIVER WITH MAJOR
FLOODING AT OSCEOLA ARKANSAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

RIVER FLOODING WILL CONTINUE ALONG THE MISSISSIPPI RIVER WITH MAJOR
FLOODING AT OSCEOLA ARKANSAS.

OTHERWISE...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER
SERVICE IN MEMPHIS.

CJC

In the hours before

Local storm report, Mar 26, 6:00 PM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
600 PM CDT SAT MAR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             INDEPENDENCE            34.70N 89.80W
03/26/2011  M1.00 INCH       TATE               MS   EMERGENCY MNGR

            ONE INCH HAIL REPORTED FOR 3-5 MINUTES ON ANTIOCH RD AND
            CALEB LAKE ROAD IN INDEPENDENCE

&&

MRM
Local storm report, Mar 26, 6:20 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
620 PM CDT SAT MAR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             INDEPENDENCE            34.70N 89.80W
03/26/2011  M1.00 INCH       TATE               MS   EMERGENCY MNGR

            ONE INCH HAIL REPORTED FOR 3-5 MINUTES ON ANTIOCH RD AND
            CALEB LAKE ROAD IN INDEPENDENCE

0604 PM     HAIL             FALKNER                 34.85N 88.93W
03/26/2011  M0.88 INCH       TIPPAH             MS   TRAINED SPOTTER

            NICKEL SIZED HAIL LASTED 3 MINUTES IN TOWN OF FALKNER.

0614 PM     HAIL             RIPLEY                  34.73N 88.94W
03/26/2011  E1.00 INCH       TIPPAH             MS   TRAINED SPOTTER

            ONE INCH HAIL REPORTED IN TOWN OF RIPLEY.

&&

MRM
Local storm report, Mar 26, 6:32 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
632 PM CDT SAT MAR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             INDEPENDENCE            34.70N 89.80W
03/26/2011  M1.00 INCH       TATE               MS   EMERGENCY MNGR

            ONE INCH HAIL REPORTED FOR 3-5 MINUTES ON ANTIOCH RD AND
            CALEB LAKE ROAD IN INDEPENDENCE

0604 PM     HAIL             FALKNER                 34.85N 88.93W
03/26/2011  M0.88 INCH       TIPPAH             MS   TRAINED SPOTTER

            NICKEL SIZED HAIL LASTED 3 MINUTES IN TOWN OF FALKNER.

0614 PM     HAIL             RIPLEY                  34.73N 88.94W
03/26/2011  E1.00 INCH       TIPPAH             MS   TRAINED SPOTTER

            ONE INCH HAIL REPORTED IN TOWN OF RIPLEY.

0622 PM     HAIL             9 S HOLLY SPRINGS       34.64N 89.44W
03/26/2011  M1.00 INCH       MARSHALL           MS   TRAINED SPOTTER

            ONE INCH HAIL REPORTED IN WALL DOXEY STATE PARK

0625 PM     HAIL             10 E RIPLEY             34.73N 88.77W
03/26/2011  M0.75 INCH       TIPPAH             MS   TRAINED SPOTTER

            PENNY SIZED HAIL 10 MILES EAST OF RIPLEY.

&&

MRM
Special weather statement, Mar 26, 6:36 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
636 PM CDT SAT MAR 26 2011

MSZ002-008-270015-
MARSHALL MS-TATE MS-
636 PM CDT SAT MAR 26 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 715 PM CDT FOR...

  WEST CENTRAL MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
  EASTERN TATE COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA TO PENNY SIZE HAIL WAS LOCATED 5
MILES WEST OF BARR AT 637 PM CDT...MOVING EAST AT 40 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN MARSHALL AND TATE COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.

&&

LAT...LON 3476 8992 3478 8953 3457 8955 3457 8996
TIME...MOT...LOC 2337Z 270DEG 34KT 3461 8981
Local storm report, Mar 26, 6:59 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
659 PM CDT SAT MAR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             INDEPENDENCE            34.70N 89.80W
03/26/2011  M1.00 INCH       TATE               MS   EMERGENCY MNGR

            ONE INCH HAIL REPORTED FOR 3-5 MINUTES ON ANTIOCH RD AND
            CALEB LAKE ROAD IN INDEPENDENCE

0604 PM     HAIL             FALKNER                 34.85N 88.93W
03/26/2011  M0.88 INCH       TIPPAH             MS   TRAINED SPOTTER

            NICKEL SIZED HAIL LASTED 3 MINUTES IN TOWN OF FALKNER.

0614 PM     HAIL             RIPLEY                  34.73N 88.94W
03/26/2011  E1.00 INCH       TIPPAH             MS   TRAINED SPOTTER

            ONE INCH HAIL REPORTED IN TOWN OF RIPLEY.

0622 PM     HAIL             9 S HOLLY SPRINGS       34.64N 89.44W
03/26/2011  M1.00 INCH       MARSHALL           MS   TRAINED SPOTTER

            ONE INCH HAIL REPORTED IN WALL DOXEY STATE PARK

0625 PM     HAIL             10 E RIPLEY             34.73N 88.77W
03/26/2011  M0.75 INCH       TIPPAH             MS   TRAINED SPOTTER

            PENNY SIZED HAIL 10 MILES EAST OF RIPLEY.

0632 PM     HAIL             RIENZI                  34.76N 88.53W
03/26/2011  M0.88 INCH       ALCORN             MS   TRAINED SPOTTER

            NICKEL SIZED HAIL IN TOWN OF RIENZA

0645 PM     HAIL             BOONEVILLE              34.66N 88.57W
03/26/2011  M0.75 INCH       PRENTISS           MS   EMERGENCY MNGR

            PENNY SIZED HAIL IN BOONEVILLE

&&

MRM
Local storm report, Mar 26, 8:00 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
800 PM CDT SAT MAR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             INDEPENDENCE            34.70N 89.80W
03/26/2011  M1.00 INCH       TATE               MS   EMERGENCY MNGR

            ONE INCH HAIL REPORTED FOR 3-5 MINUTES ON ANTIOCH RD AND
            CALEB LAKE ROAD IN INDEPENDENCE

0604 PM     HAIL             FALKNER                 34.85N 88.93W
03/26/2011  M0.88 INCH       TIPPAH             MS   TRAINED SPOTTER

            NICKEL SIZED HAIL LASTED 3 MINUTES IN TOWN OF FALKNER.

0614 PM     HAIL             RIPLEY                  34.73N 88.94W
03/26/2011  E1.00 INCH       TIPPAH             MS   TRAINED SPOTTER

            ONE INCH HAIL REPORTED IN TOWN OF RIPLEY.

0622 PM     HAIL             9 S HOLLY SPRINGS       34.64N 89.44W
03/26/2011  M1.00 INCH       MARSHALL           MS   TRAINED SPOTTER

            ONE INCH HAIL REPORTED IN WALL DOXEY STATE PARK

0625 PM     HAIL             10 E RIPLEY             34.73N 88.77W
03/26/2011  M0.75 INCH       TIPPAH             MS   TRAINED SPOTTER

            PENNY SIZED HAIL 10 MILES EAST OF RIPLEY.

0632 PM     HAIL             RIENZI                  34.76N 88.53W
03/26/2011  M0.88 INCH       ALCORN             MS   TRAINED SPOTTER

            NICKEL SIZED HAIL IN TOWN OF RIENZA

0645 PM     HAIL             BOONEVILLE              34.66N 88.57W
03/26/2011  M0.75 INCH       PRENTISS           MS   EMERGENCY MNGR

            PENNY SIZED HAIL IN BOONEVILLE

0711 PM     HAIL             5 W BALDWYN             34.50N 88.72W
03/26/2011  M1.00 INCH       LEE                MS   TRAINED SPOTTER

            ONE INCH HAIL REPORTED AT HIGHWAY 370 5 MILES WEST OF
            BALDWYN

0748 PM     HAIL             W GUNTOWN               34.44N 88.66W
03/26/2011  M0.88 INCH       LEE                MS   LAW ENFORCEMENT

            NICKEL SIZED HAIL REPORTED JUST WEST OF GUNTOWN

&&

MRM

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 7:30 PM CDTSevere Thunderstorm WarningMEGBenton, Lafayette, Marshall, Tippah, Union60 min
Mar 26, 7:30 PM CDTSevere Thunderstorm WarningMEGItawamba, Lee, Prentiss, Tishomingo60 min
Mar 26, 7:43 PM CDTFlash Flood WarningMEGBenton, Lafayette, Lee, Marshall, Prentiss, Tippah and 1 more91 min
Mar 26, 8:10 PM CDTSevere Thunderstorm WarningMEGCalhoun, Lafayette, Panola, Yalobusha50 min
Mar 26, 8:29 PM CDTSevere Thunderstorm WarningMEGTallahatchie61 min
Mar 26, 8:31 PM CDTSevere Thunderstorm WarningMEGItawamba, Lee, Prentiss, Tishomingo44 min
Mar 26, 9:37 PM CDTSevere Thunderstorm WarningMEGChickasaw, Monroe53 min
Mar 26, 10:10 PM CDTSevere Thunderstorm WarningMEGMonroe32 min
Mar 26, 11:10 PM CDTSpecial Weather StatementMEGMonroe35 min
Mar 27, 12:33 AM CDTSpecial Weather StatementMEGTishomingo42 min
Mar 27, 11:30 AM CDTRiver Flood AdvisoryMEGCoahoma, Tunica4 days

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.